Hail, Ward
- When
- May 28, 4:30 AM CST to 4:35 AM CST
- Where
- Ward County, Burlington
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.283, -101.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 28, 2:00 AM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT SUN MAY 28 2006 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT MAIN FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL BE SHOWERS AND THUNDERSTORM CHANCES THROUGH TUESDAY. CURRENTLY...SOUTHWEST FLOW ALOFT WITH A SURFACE TROUGH/FRONTAL BOUNDARY STRETCHED SOUTHWEST TO NORTHEAST ACROSS THE STATE. THIS BOUNDARY WAS THE FOCUS FOR EARLIER SEVERE WEATHER SATURDAY EVENING OVER PRIMARILY CENTRAL AND NORTHEASTERN NORTH DAKOTA...WITH STRONG TO SEVERE THUNDERSTORMS CONTINUING TO MOVE ACROSS WESTERN NORTH DAKOTA EARLY THIS MORNING. WILL LET THE FLOOD WATCH EXPIRE LATER THIS EARLY MORNING NORTHEAST. THE SURFACE TROUGH/FRONTAL BOUNDARY IS EXPECTED TO SLIDE FURTHER EAST OVER EASTERN NORTH DAKOTA BY THIS EVENING. WILL AGAIN SEE A VERY TIGHT TEMPERATURE GRADIENT WITH DAYTIME MAX TEMPS IN THE 60S WEST OF THE TROUGH AND INTO THE UPPER 80S TO 90S FAR EAST. NUMERICAL GUIDANCE DIFFERS 10-15 DEGREES WITH DAYTIME HIGHS TODAY WEST AND CENTRAL...WENT WITH A BLEND AND ALSO LEANED TOWARDS THE PREVIOUS FORECAST SOME. WILL SEE ANOTHER ROUND OF STRONG TO SEVERE CONVECTION LATER THIS AFTERNOON AND EVENING OVER THE FAR EASTERN FORECAST AREA FOCUSED ALONG AND AHEAD OF THE FRONTAL BOUNDARY...WITH THE BEST STORMS EITHER DEVELOPING OVER THE RED RIVER VALLEY OR QUICKLY PROPAGATING THAT WAY AFTER DEVELOPMENT OVER MY EAST. IN ADDITION...UPPER LEVEL TROUGH OVER THE ROCKIES WILL LIFT NORTH LATE TODAY AND TONIGHT...SPREADING GOOD PRECIPITATION CHANCES ACROSS THE SOUTH AND EAST THIS EVENING AND OVERNIGHT...WITH MAINLY EXPECTING SHOWER ACTIVITY...BUT MIGHT SEE A FEW ISOLATED NON-SEVERE THUNDERSTORMS AS WELL. NEAR ZONAL TO SOUTHWEST FLOW ALOFT MONDAY AND TUESDAY...WITH AROUND SEASONAL TEMPERATURES EXPECTED. ATMOSPHERE IS WELL MIXED BOTH MONDAY AND TUESDAY AFTERNOONS...SO WILL SEE SOME BREEZY WINDS MIXING DOWN AS WELL AS SLIGHT CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .LONG TERM...WEDNESDAY THROUGH SATURDAY 00Z GFS FAIRLY CONSISTENT WITH EARLIER RUNS. WEAK TROUGH ALOFT WEDNESDAY CONTINUES TO SUPPORT A THREAT FOR THUNDERSHOWERS ON WEDNESDAY NIGHT. THIS IS FOLLOWED BY RIDGING AND DRIER...NORTHWEST FLOW ALOFT. SO...HAVE BASICALLY KEPT WITH A DRY FORECAST INTO SATURDAY. ONE WRINKLE IN THE GFS IS A COLD FRONT AND ASSOCIATED UPPER TROUGH THAT PUSH INTO THE AREA FRIDAY NIGHT AND SATURDAY. NOT READY TO COMPLETELY BUY OFF ON THIS CHANGE. BUT...DID INTRODUCE A SMALL CHANCE FOR THUNDERSTORMS ON FRIDAY NIGHT IN THE SOUTHWEST. NO BIG CHANGES NEEDED IN THE TEMPERATURE FORECAST WITH READINGS NOT TOO FAR FROM NORMAL. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/JF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 440 AM CDT SUN MAY 28 2006 NDZ001>003-009>011-017>021-031>035-040>046-290945- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 440 AM CDT SUN MAY 28 2006 /340 AM MDT SUN MAY 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-290945- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 440 AM CDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SURFACE TROUGH OF LOW PRESSURE WILL SLIDE EAST TODAY AND TONIGHT TOWARDS THE EASTERN DAKOTAS. THERE IS A CHANCE FOR LATE AFTERNOON AND OVERNIGHT THUNDERSTORMS OVER THE EASTERN THIRD OF NORTH DAKOTA...WITH SOME POSSIBLY SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NH
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505236.